MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115STR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an aneurysm off of the aorta using a lantern delivery microcatheter (lantern), ruby coils, and a guide catheter.During the procedure, the physician implanted two ruby coils in the target vessel using the lantern.After removing the lantern from the patient, the physician noticed that it was broken.Therefore, the lantern was no longer used.The procedure was completed using another lantern and the same guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the lantern was fractured approximately 25.0 cm from the hub.The device was ovalized approximately 112.0 - 115.0 cm from the hub.Conclusions: evaluation of the returned lantern confirmed a proximal fracture.If the lantern is forcefully manipulated at extreme angles during use, the device may become kinked and subsequently may fracture.Further evaluation of the device revealed distal ovalization.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10821038
Report Number3005168196-2020-01955
Device Sequence Number3204348
Product Code DQY
UDI-Device Identifier00814548016610
UDI-Public00814548016610
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberPXSLIMLAN115STR
Device Catalogue NumberPXSLIMLAN115STR
Device Lot NumberF98877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005